Recurrent lymphomatoid papulosis associated with nephrotic syndrome. An occurrence of uncertain origin

Gian Marco Ghiggeri, Dario Bleid, Alberto Garaventa, Cristina Coccia, Claudio Gambini, Gianluca Caridi, Francesco Perfumo

Research output: Contribution to journalArticle

Abstract

We report on a 10-year-old child with nephrotic syndrome who developed recurrent lymphomatoid papulosis (LYP) 60 months after the first episode of proteinuria. LYP appeared when the child was taking low-dose cyclosporin and disappeared after the drug was replaced by prednisone at doses utilized for nephrotic syndrome (2 mg/kg). During the tapering of steroids, when the child was treated with low-dose prednisone (0.2 mg/kg), both LYP and nephrotic syndrome started again and required the reintroduction of prednisone to restore a normal clinical situation. This is the first case of LYP occurring in concomitance and synchronous with nephrotic syndrome. LYP was unrelated to cyclosporin (second episode after its withdrawn) but preceded the recurrence of proteinuria, suggesting a relationship with the disease activity. Even though the etiology of LYP is, in this case, uncertain, it should be considered as a clinical association of nephrotic syndrome in children and also included among potential triggers of the disease.

Original languageEnglish
Pages (from-to)189-192
Number of pages4
JournalPediatric Nephrology
Volume24
Issue number1
DOIs
Publication statusPublished - 2009

    Fingerprint

Keywords

  • Cyclosporin
  • Lymphomatoid papulosis
  • Nephrotic syndrome

ASJC Scopus subject areas

  • Nephrology
  • Pediatrics, Perinatology, and Child Health

Cite this